Had an ablation almost two months ago, with just one episode of AFib the following day and nothing since. I was told to halve my medication of anti-arrhythmia and anti-coagulation drugs after one month free, and soon will be instructed to discontinue both. At some stage I have to wear a Holter monitor for a week.
Is it normal to discontinue taking Warfarin or in my case, Pradaxa (dabigatran) after such a short period? I was previously taking low dose aspirin only as I could not tolerate Warfarin (coumadin) and the cardiologist would only prescribe three months worth of Pradaxa to cover one month before and two months after ablation.
Just had my afib ablation November 13 at Washington hospital center.yesterdayi had a short 5 minutes afib episode.I called my doc. He told me it is a part of the healing process and INSISTED on keeping my med for 3 months.I was taking pradaxa but switch to xaleto due to bleeding.Also I am on tykosin.
Thank you for replying. I am uneasy about coming off all the meds so early and will get in touch with the cardiologist to query this. I have a feeling that it is because they are so cost conscious with Pradaxa on our National Health Service here in UK! I had quite a battle to get it even for three months.
Dear Jo: Ive had two ablations and was kept on blood thinner for 3 months each time. I take none now.. and dont even take an asprin...as far a arrythma meds.. I take one 5mg Bystolic daily for blood pressure. hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.